Log in
AF Association
15,005 members17,976 posts

Lowered bisoprolol 👍

Well almost 2 weeks ago I lowered my evening dose from 5mg to 3.75mg that was a success so I left it for over a week saw doc again other day and asked if I can start lowering the morning dose also from 5mg to 3.75mg he agreed I’m now on my 2nd day of lowered morning dose and my heart rate is back up to the early 60s not to sure if to lower the dose again in couple of weeks but I’m starting to feel more like my old self well at least more alive anyway

15 Replies
oldestnewest

I’ve been reducing my sotolol dose since my ablation procedure at the beginning of May.

Just like you, my heart rate is back up in the 60s now and the difference in terms of energy and feeling more alert and not so exhausted is wonderful.

I’d see how it goes for a few weeks and then discuss with your doctor. Enjoy the improvement and maybe keep a diary of energy levels / symptoms that you can take to use as evidence when you next see the doctor. My experience is if you can demonstrate an improvement with factual data (heart rate readings etc) that it is useful to back up requests to change medication dosage.

Hope you continue to enjoy the benefits.

Reply

Following successful conversion have wondered about reducing Bisoporol, my doc didn't mention drug reduction so still on 7.5mg and no noticeable side effects. My understanding is that Bisop primary function is to reduce heart rate but just been reading that it can help to maintain regular rhythm. ncbi.nim.nih.gov. Just for info.

Happy Sunday.

Reply

It was t maintaining regular rhythm as such all docs had realised it was lowering my heart rate to low down to as low as 44/46 and I have been on. 5mg twice a day for a few months with side effects since day one tiredness no energy etc etc it goes on and breathlessness is another

Reply

Hi Coral :-) that is good news,I hope you continue to feel better.

1 like
Reply

We are all too impressed by DRs and are inclined to blindly follow what they prescribe. They prescribe the drugs according to patients weight and the severity of his symptoms. But the only one to know the real results, is the patient himself. If he/she feels poorly, it means that something has to be corrected, mostly the drug quantity. If you change the quantity slowly, little by little, and if you follow closely the results, you are the only one the adjust the drug quantity at the right level. I have done it myself so many times until now, including the case where I have entirely refused to take the drugs for BP and it showed to be a very good move. Not only that BP has come down from itself, but it has come to the side of low BP. Imagine what would happen if I had accepted to take the prescribed medication, and there were the three of them! Obey what doc says, but be also your own doctor, because nobody knows you better (and nobody cares more).

8 likes
Reply

What you said is totally true the docs wanted me to lower the dose a while ago but I’m like nope I am not ready but now it’s got to a case where the maximum dose was and is to much for me as I have asthma the dose has made me so tired like I’m not myself at all no energy it was becoming not right at all so at that point I decided I went docs and I told them what I was doing

Reply

For as long as you are having asthma symptoms, you are safe from AF! You have my word on it!

Reply

No that is not true I have had asthma all my life and up TIL I was put on the highest dose of bisoprolol it made my asthma worse

Having asthma does not make you safe from af I also have sleep apnea which don’t help but having asthma symptoms doesn’t make you safe from af

Reply

How often do you have the asthma symptoms? When did it start? How severe is your asthma? Do you have any other symptoms, like poor sleep, high BP, fatigue, joint pains, diabetes 2, anything...? How often do you have arrhythmias?

Reply

I’ve had asthma since I was a baby and as long as I continue to take seritide125 I stay ok and it don’t bother me unless like when I take the bisoprolol at higher dose that’s when I get breathless and my chest hurts and yes I have had poor sleep since I have been in these tablets since lowering it’s begun to get better my bp has always been on higher side but that to is coming down have had fatigue since on high dose also I have joint pains as I have arthiritis in nearly all my joints and no diabetes

Reply

I know your condition perfectly well, it is not much different from mine and from the others' on this forum... It is genetically introduced and lasts for the whole life. It can not be "cured", but it can be successfully controlled. Only the set of symptoms differs, the essence remains the same. Lucky you about not having diabetes! But there is some dynamics in that field, so the symptoms change over time. You must have experienced it yourself... BTW how old are you? To have asthma sins the early age must have been annoying!

Reply

I’m 39 it can be cured sometimes by having procedures I’ve been told about

Reply

All I can do, is wish you a lot of luck with these procedures for AF. For now, definitely no cure and only improvement of QOL. Because you are relatively young (I am 65), you may live long enough to experience new procedures or medications. I wish you all the best! Baraba

Reply

I did decrease my Bisoprolol from 5 to 2.5 , and started to take it only as PIP-Peel in the pocket as soon as became feel DISCOMFORT of AF, and by checking blood pressure with monitor , where the AF sign is displayed.

I am totally agree with BARABA 52. Be your own doctor.

1 like
Reply

If you decide to come off of Bisoprolol altogether then I would recommend cutting the final tablet in half and taking half per day for a week or 2 then half every other day for the final week or 2. This reduces the side effect of being out of breath for a long period after exercise and feeling anxious.

1 like
Reply

You may also like...